MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 3-4 LT 8MM; PRSTHSS,KNEE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 3-4 LT 8MM; PRSTHSS,KNEE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMR/MTL/PLYMR
Catalog Number 74023840
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a lack of range of motion and pain.Once the polys were removed, it was noticed that they show signs of wear.The patient now had great range of motion.
 
Additional Manufacturer Narrative
The associated complaint devices were returned.A clinical investigation concluded that this complaint is reporting a revision of a journey ii xr left knee, secondary to pain and lack of range of motion.Reportedly, once the polys were removed, it was noticed that they show excessive signs of wear and pitting.Based on the retrieval report, pitting observed on the articular surfaces of the returned journey ii xr tibial inserts may have been caused by third-body particulates, such as bone chips and/or bone cement, during articulation.Damage observed to the anterior locking detail of the insert likely occurred during insertion or extraction of the insert from the baseplate.No material or manufacturing deviations were observed during this lab analysis.The exact cause of excess wear and pitting to the inserts could not be ascertained.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal any deviations that could have caused the reported incident.All provided documents have been reviewed by the clinical investigation team.Four x-rays were provided for review, which do not indicate a reason for the excessive poly wear.With the available information, the root cause of the ¿pain and decreased range of motion¿ experienced by this patient cannot be concluded nor can the cause of the ¿signs of wear and pitting¿ be determined.No current reports on the patient¿s status have been provided.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
Correct implant date added.Correct explant date added.

Brand Name
JRNY II XR INS XLPE LAT 3-4 LT 8MM
Common Device Name
PRSTHSS,KNEE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7231385
Report Number1020279-2018-00101
Device Sequence Number11071956
Product Code JWH
UDI-Device Identifier00885556615652
UDI-Public00885556615652
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Catalogue Number74023840
Device Lot Number16EM10877
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer01/23/2018
01/23/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date04/11/2018
06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;